Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 14, NWS Midland/Odessa, TX

April 10, 200810 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Apr 10, 2008, 4:32 AM CDT for 10 counties in Texas. It took effect at Apr 10, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 4:32 AM CDT (09:32 UTC)
In effect from
Apr 10, 2008, 10:00 AM CDT
Expired
Apr 10, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 48 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 100932
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CDT THU APR 10 2008

...HIGH WIND WARNING CONTINUES FOR THE GUADALUPE MOUNTAINS TODAY
THROUGH EARLY THIS EVENING...

...HIGH WIND WARNING CONTINUES FOR THE DAVIS MOUNTAINS TODAY
THROUGH EARLY THIS EVENING...

...HIGH WIND WARNING TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS...
NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...AND VAN HORN 
AND HIGHWAY 54 CORRIDOR...

...WIND ADVISORY TODAY FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN...
LOWER TRANS PECOS....BIG BEND...MARFA PLATEAU...AND PRESIDIO VALLEY...

.THE PASSAGE OF A POWERFUL UPPER LEVEL STORM SYSTEM WILL PRODUCE
STRONG WINDS ACROSS MUCH OF WEST TEXAS THROUGH EARLY THIS EVENING.

NMZ028-029-033-034-TXZ045>048-050>053-057-058-102100-
/O.UPG.KMAF.HW.A.0023.080410T1500Z-080411T0000Z/
/O.EXB.KMAF.HW.W.0029.080410T1300Z-080411T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS
432 AM CDT THU APR 10 2008 /332 AM MDT THU APR 10 2008/

...HIGH WIND WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS IN EXCESS OF
60 MPH WILL OCCUR TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ074-258-102100-
/O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
432 AM CDT THU APR 10 2008 /332 AM MDT THU APR 10 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 40 TO 65 MPH...WITH GUSTS UP TO 90 MPH 
WILL OCCUR TODAY THROUGH EARLY THIS EVENING.

TRAVEL IS DISCOURAGED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ059>063-067>070-080-102100-
/O.UPG.KMAF.HW.A.0023.080410T1500Z-080411T0000Z/
/O.NEW.KMAF.WI.Y.0014.080410T1500Z-080411T0000Z/
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
MARFA PLATEAU-
INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...MARFA
432 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED
BY MID MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ075-079-081-102100-
/O.NEW.KMAF.WI.Y.0014.080410T1500Z-080411T0000Z/
PECOS-PRESIDIO VALLEY-BIG BEND AREA-
INCLUDING THE CITIES OF...FORT STOCKTON...PRESIDIO...
BIG BEND NP...MARATHON
432 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH 
CAN BE EXPECTED BY MID MORNING AND CONTINUE THROUGH LATE THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMAF 101936
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT THU APR 10 2008

...HIGH WIND WARNING CONTINUES FOR THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH EARLY THIS EVENING...

...HIGH WIND WARNING UNTIL 7 PM CDT FOR THE SOUTHEAST NEW MEXICO
PLAINS... NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...AND VAN
HORN AND HIGHWAY 54 CORRIDOR...

...WIND ADVISORY UNTIL 7 PM CDT FOR THE CENTRAL AND SOUTHERN PERMIAN
BASIN... LOWER TRANS PECOS....BIG BEND...MARFA PLATEAU...AND
PRESIDIO VALLEY...

.STRONG WINDS HAVE DEVELOPED IN ASSOCIATION WITH THE PASSAGE OF A
POWERFUL UPPER LEVEL STORM SYSTEM TO NORTH. THESE WINDS WILL
SUBSIDE ACROSS THE PLAINS BY 7 PM CDT AND IN THE DAVIS AND
GUADALUPE MOUNTAINS AFTER 10 PM CDT. AREAS OF BLOWING DUST AND
SMOKE MAY RESTRICT VISIBILITY.

NMZ027-TXZ074-258-110300-
/O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
236 PM CDT THU APR 10 2008 /136 PM MDT THU APR 10 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

WEST WINDS OF 40 TO 55 MPH...WITH GUSTS UP TO 75 TO 90 MPH WILL
CONTINUE THROUGH EARLY THIS EVENING. GUSTS OF 50 TO 60 MPH CAN BE
EXPECTED IN THE LOWER ELEVATIONS OF THE DAVIS MOUNTAINS.

TRAVEL IS DISCOURAGED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
MAY WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057-058-110000-
/O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS
236 PM CDT THU APR 10 2008 /136 PM MDT THU APR 10 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

WEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 50 TO 60 MPH WILL
SUBSIDE EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ059>063-067>070-075-079>081-110000-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-080411T0000Z/
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON
236 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 TO 55 MPH WILL
SUBSIDE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 110026 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
726 PM CDT THU APR 10 2008

...THE HIGH WIND WARNING FOR THE SOUTHEAST NEW MEXICO PLAINS...
NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...AND VAN HORN AND
HIGHWAY 54 CORRIDOR HAS BEEN ALLOWED TO EXPIRE...

...THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN PERMIAN
BASIN...LOWER TRANS PECOS....BIG BEND...MARFA PLATEAU...AND
PRESIDIO VALLEY HAS BEEN ALLOWED TO EXPIRE...

...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND
DAVIS MOUNTAINS UNTIL 10 PM CDT...

.WINDS ARE BEGINNING TO SUBSIDE ACROSS MUCH OF WEST TEXAS AND
SOUTHEAST NEW MEXICO EARLY THIS EVENING. HIGH WINDS WILL CONTINUE
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS FOR ANOTHER 2 TO 3
HOURS...BEFORE DIMINISHING.

NMZ028-029-033-034-TXZ045>048-050>053-057-058-110130-
/O.EXP.KMAF.HW.W.0029.000000T0000Z-080411T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS
726 PM CDT THU APR 10 2008 /626 PM MDT THU APR 10 2008/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THE SOUTHEAST NEW MEXICO PLAINS...THE
NORTHERN PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE VAN HORN
AND HIGHWAY 54 CORRIDOR IS NO LONGER IN EFFECT.

WEST TO NORTHWEST WINDS WILL CONTINUE TO SUBSIDE AS THE EVENING
PROGRESSES. WIND SPEEDS SHOULD DIMINISH TO THE 10 TO 15 MPH RANGE
OVERNIGHT. 

$$

TXZ059>063-067>070-075-079>081-110130-
/O.EXP.KMAF.WI.Y.0014.000000T0000Z-080411T0000Z/
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON
726 PM CDT THU APR 10 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN...
THE LOWER TRANS PECOS....THE BIG BEND...THE MARFA PLATEAU...AND
THE PRESIDIO VALLEY IS NO LONGER IN EFFECT.

WEST TO NORTHWEST WINDS WILL CONTINUE TO SUBSIDE AS THE EVENING
PROGRESSES. WIND SPEEDS SHOULD DIMINISH TO THE 10 TO 15 MPH RANGE
OVERNIGHT. 

$$

NMZ027-TXZ074-258-110300-
/O.CON.KMAF.HW.W.0029.000000T0000Z-080411T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
726 PM CDT THU APR 10 2008 /626 PM MDT THU APR 10 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS
MOUNTAINS UNTIL 10 PM CDT THIS EVENING.

WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH OCCASIONAL GUSTS
OVER 65 MPH WILL PERSIST FOR ANOTHER 2 TO 3 HOURS ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS BEFORE DIMINISHING. 

MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF TRAVELLING
THROUGH THE MOUNTAINS EARLY THIS EVENING...ESPECIALLY THOSE DRIVING
HIGH PROFILE OR LIGHT WEIGHT VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:55 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 10, 3:55 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CDT THU APR 10 2008

.DISCUSSION...
STRONG WINDS TO VERY WINDY CONDITIONS ARE EXPECTED TODAY AS THE
STRONG 500 MILLIBAR LOW PASSES ACROSS THE CENTRAL PLAINS. A VERY
TIGHT HEIGHT AND SURFACE PRESSURE GRADIENT WILL EXIST ON THE SOUTH
SIDE OF THIS SYSTEM. WILL UPGRADE THE HIGH WIND WATCH TO A WARNING
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND
NORTHERN PERMIAN BASIN (WILL CONTINUE THE HIGH WIND WARNING FOR THE
GUADALUPE AND DAVIS MOUNTAINS THROUGH 03Z TONIGHT) IN THE STRONGEST
SURFACE PRESSURE GRADIENT. FURTHER SOUTH WILL ISSUE WINDY ADVISORY
FOR THE CENTRAL AND SOUTHERN PERMIAN BASIN...LOWER TRANS
PECOS...MARFA PLATEAU...BIG BEND...AND PRESIDIO VALLEY WHERE
THE WIND FIELDS WILL NOT BE QUITE AS STRONG. WILL CONTINUE TO MENTION
PATCHY BLOWING DUST MOST AREAS...EXCEPT AREAS OF BLOWING DUST ACROSS
THE NORTHERN BASIN WHERE DUST IS MORE PRONE DUE TO THE PLOWED
FIELDS.

BY TONIGHT THE COLD FRONT WILL OOZE SOUTH DROPPING TEMPERATURES
BELOW NORMAL TONIGHT AND FRIDAY. ON FRIDAY NIGHT A STRONGER COLD
FRONT WILL SLAM THROUGH THE REGION AS THE 500 MILLIBAR LOW
EXPANDS ITS INFLUENCE AS IT HEADS TOWARD THE GREAT LAKES. BY
SATURDAY TEMPERATURES WILL BE MUCH BELOW NORMAL IN THE CYCLONIC FLOW
ALOFT. EXPECTING JUST SOME FAIR WEATHER CUMULUS CLOUDS THIS WEEKEND
ACROSS THE NORTHERN BASIN IN THE COOLER MID LEVEL TEMPERATURES.

A WARMING TREND WILL COMMENCE NEXT WEEK AS AN UPPER LEVEL RIDGE
IS FOLLOWED BY A MORE ZONAL FLOW ALOFT. WILL CONTINUE DRY FORECAST
AT THIS TIME.

&&

.FIRE WEATHER...
LONG ANTICIPATED CRITICAL FIRE WEATHER DAY STILL COMING TODAY WITH
VERY DRY AND VERY WINDY CONDITIONS EXPECTED... HOWEVER ONE
COMPLICATION HAS DEVELOPED FOR PART OF THE AREA.  HEAVY RAINFALL FELL
LAST NIGHT ACROSS THE PERMIAN BASIN.  RADAR ESTIMATES WIDESPREAD
HALF TO 1 INCH RAINFALL ALONG AND EAST OF A GAIL... MIDLAND... TO
BAKERSFIELD LINE... WITH A LARGE AREA OF 3 INCH PLUS TOTALS FOR
NORTHEAST PERMIAN BASIN.  RAINFALL ESTIMATES LOOK A LITTLE HIGH
BASED ON MEASURED RAIN AT MAF... ALSO BELIEVE HEAVY ESTIMATES OVER
NORTHEAST MAY HAVE BEEN INFLATED BY HAIL.  VERY WINDY CONDITIONS WITH
VERY DRY AIR STILL EXPECTED TO MOVE ACROSS THE REGION TODAY AS UPPER
TROUGH SWINGS THROUGH... BUT ABUNDANT MOISTURE IN AND SITTING ON THE
GROUND WILL RESULT IN HIGHER RH THAN PREVIOUSLY EXPECTED FOR THE
EAST.  THEREFORE HAVE CHOSEN TO UPGRADE WATCH TO A RED FLAG WARNING
FOR THE WESTERN AND SOUTHERN AREAS TODAY... BUT REMOVED A LARGE
PORTION OF THE CENTRAL AND EASTERN PERMIAN BASIN DUE TO HEAVY RAIN.
LATER SHIFTS MAY NEED TO ADD ADDITIONAL COUNTIES TO THE WARNING IF
DRY AIR ADVECTION IS ENOUGH TO OVERCOME SOIL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  41  73  42  /   0  10  10  10
CARLSBAD NM                79  41  73  38  /   0  10  10  10
DRYDEN TX                  88  51  84  49  /   0  10   0   0
FORT STOCKTON TX           79  47  80  44  /   0  10   0  10
GUADALUPE PASS TX          65  40  68  39  /   0   0   0  10
HOBBS NM                   76  39  71  36  /   0  10  10  10
MARFA TX                   73  34  70  37  /   0   0   0  10
MIDLAND INTL AIRPORT TX    78  40  72  41  /   0  10   0  10
ODESSA TX                  78  41  74  40  /   0  10   0  10
WINK TX                    84  41  83  41  /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 2 AM EARLY THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     HIGH WIND WARNING FROM 7 AM THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA
     COUNTY.

TX...RED FLAG WARNING FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 10 PM
     CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
     LOVING...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
     COUNTY AND UPPER TRANS PECOS...TERRELL...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...BIG BEND AREA...CRANE...ECTOR...
     GLASSCOCK...LOVING...MARFA PLATEAU...MIDLAND...PECOS...
     PRESIDIO VALLEY...REAGAN...UPTON...WARD...WINKLER.

     HIGH WIND WARNING FROM 3 AM CDT /2 AM MDT/ EARLY THIS MORNING TO
     10 PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 8 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     DAWSON...GAINES...HOWARD...MARTIN...MITCHELL...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

72/12
Hazardous weather outlook, Apr 9, 1:45 PM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CDT WED APR 9 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
145 PM CDT WED APR 9 2008 /1245 PM MDT WED APR 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
MAINLY EAST OF A LAMESA TO SANDERSON LINE. SOME OF THESE
THUNDERSTORMS COULD REACH SEVERE LEVELS LATER THIS AFTERNOON INTO
THE EVENING HOURS...ESPECIALLY ALONG AND EAST OF A GAIL TO BIG
SPRING TO IRAAN LINE...WITH THE MAIN THREATS BEING LARGE HAIL AND
ISOLATED TORNADOES.

A RED FLAG WARNING CONTINUES IN EFFECT THIS AFTERNOON AND EVENING
FOR SOUTHEASTERN NEW MEXICO... THE TRANS PECOS...THE GUADALUPE
AND DAVIS MOUNTAINS... AND THE BIG BEND REGION FOR DRY AND WINDY
CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY WILL BE A CRITICAL FIRE WEATHER DAY FOR ALL OF SOUTHEASTERN
NEW MEXICO AND WEST TEXAS AS VERY DRY AND VERY WINDY CONDITIONS
ARE EXPECTED. A FIRE WEATHER WATCH IS IN EFFECT AREA WIDE FOR
THURSDAY. IN ADDITION...HIGH WIND WARNINGS ARE IN EFFECT FOR THE
DAVIS AND GUADALUPE MOUNTAINS THROUGH THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS... LAW ENFORCEMENT...AND SKYWARN SPOTTERS
ALONG AND EAST OF A GAIL TO BIG SPRING TO IRAAN LINE SHOULD
CONTINUE MONITORING DEVELOPING WEATHER CONDITIONS AND CONSIDER
ACTIVATION THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Apr 9, 11:27 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             ODESSA                  31.85N 102.37W
04/09/2008  E1.25 INCH       ECTOR              TX   TRAINED SPOTTER

&&

RBARNES
Local storm report, Apr 9, 11:28 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1128 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             6 W MIDLAND             32.00N 102.18W
04/09/2008  E1.00 INCH       MIDLAND            TX   NWS EMPLOYEE

&&

DH
Local storm report, Apr 9, 11:29 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HAIL             MIDLAND                 32.00N 102.08W
04/09/2008  E1.75 INCH       MIDLAND            TX   PUBLIC

&&

DH
Local storm report, Apr 9, 11:36 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1136 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     FLASH FLOOD      3 SW BIG SPRING         32.22N 101.52W
04/09/2008                   HOWARD             TX   TRAINED SPOTTER

            STREET FLOODING NEAR THE AIRPARK 8 TO 10 INCHES DEEP

&&

RBARNES
Local storm report, Apr 9, 11:38 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1138 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     FLASH FLOOD      3 SW BIG SPRING         32.22N 101.52W
04/09/2008                   HOWARD             TX   TRAINED SPOTTER

            6 INCHES STANDING WATER AT AIRPARK

&&

RBARNES
Local storm report, Apr 10, 1:15 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             BIG SPRING              32.25N 101.48W
04/09/2008  M0.75 INCH       HOWARD             TX   BROADCAST MEDIA

0700 PM     HAIL             IRA                     32.58N 101.00W
04/09/2008  E0.75 INCH       SCURRY             TX   PUBLIC

            PENNY SIZE HAIL REPORTED IN IRA.

0715 PM     TSTM WND DMG     5 NNE COLORADO CITY     32.47N 100.83W
04/09/2008                   MITCHELL           TX   TRAINED SPOTTER

            TRAINED SPOTTERS REPORT A BARN DESTROYED AND POWER LINES
            DOWN JUST EAST OF THE INTERSECTION OF STATE HIGHWAY 208
            AND FM 1982 IN NORTHERN MITCHELL COUNTY.

0715 PM     HAIL             SNYDER                  32.71N 100.92W
04/09/2008  E0.25 INCH       SCURRY             TX   TRAINED SPOTTER

            TRAINED SPOTTERS REPORT PENNY TO NICKEL SIZE HAIL IN
            SNYDER.

0832 PM     HAIL             LUTHER                  32.45N 101.46W
04/09/2008  E1.25 INCH       HOWARD             TX   TRAINED SPOTTER

0930 PM     HAIL             1 W ODESSA              31.85N 102.39W
04/09/2008  E0.88 INCH       ECTOR              TX   TRAINED SPOTTER

0940 PM     HAIL             ODESSA                  31.85N 102.37W
04/09/2008  E1.25 INCH       ECTOR              TX   TRAINED SPOTTER

0946 PM     HAIL             6 W MIDLAND             32.00N 102.18W
04/09/2008  E1.00 INCH       MIDLAND            TX   NWS EMPLOYEE

0956 PM     HAIL             2 W MIDLAND             32.00N 102.11W
04/09/2008  E1.00 INCH       MIDLAND            TX   NWS EMPLOYEE

1006 PM     HAIL             MIDLAND                 32.00N 102.08W
04/09/2008  E1.75 INCH       MIDLAND            TX   PUBLIC

1014 PM     HAIL             GREENWOOD               32.03N 101.90W
04/09/2008  E1.75 INCH       MIDLAND            TX   TRAINED SPOTTER

1028 PM     HAIL             8 E BAKERSFIELD         30.89N 102.17W
04/09/2008  E1.00 INCH       PECOS              TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY TEXAS RANGERS AT MILE
            MARKER 300 ALONG INTERSTATE 10.

1049 PM     FLASH FLOOD      3 SW BIG SPRING         32.22N 101.52W
04/09/2008                   HOWARD             TX   TRAINED SPOTTER

            STREET FLOODING NEAR THE AIRPARK 8 TO 10 INCHES DEEP

1100 PM     HAIL             COAHOMA                 32.29N 101.31W
04/09/2008  E0.75 INCH       HOWARD             TX   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN COAHOMA.

1102 PM     FLASH FLOOD      3 SW BIG SPRING         32.22N 101.52W
04/09/2008                   HOWARD             TX   TRAINED SPOTTER

            6 INCHES STANDING WATER AT AIRPARK

1105 PM     HAIL             BIG LAKE                31.19N 101.46W
04/09/2008  E1.25 INCH       REAGAN             TX   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL REPORTED BY POLICE DEPT IN BIG
            LAKE.

1105 PM     HAIL             BIG LAKE                31.19N 101.46W
04/09/2008  E1.25 INCH       REAGAN             TX   LAW ENFORCEMENT

&&

LINDSEY

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:17 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Martin58 min
Apr 9, 9:10 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry50 min
Apr 9, 9:28 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton62 min
Apr 9, 9:47 PM CDTSevere Thunderstorm WarningMAFMartin43 min
Apr 9, 9:54 PM CDTSevere Thunderstorm WarningMAFUpton36 min
Apr 9, 9:59 PM CDTSevere Thunderstorm WarningMAFMartin, Midland46 min
Apr 9, 10:07 PM CDTSevere Thunderstorm WarningMAFPecos53 min
Apr 9, 10:19 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan56 min
Apr 9, 10:28 PM CDTSevere Thunderstorm WarningMAFHoward47 min
Apr 9, 10:35 PM CDTSevere Thunderstorm WarningMAFUpton25 min
Apr 9, 10:35 PM CDTSevere Thunderstorm WarningMAFBorden25 min
Apr 9, 10:44 PM CDTFlash Flood WarningMAFHoward2 hr
Apr 9, 10:57 PM CDTSevere Thunderstorm WarningMAFPecos33 min
Apr 9, 11:01 PM CDTSevere Thunderstorm WarningMAFMitchell59 min
Apr 9, 11:17 PM CDTSevere Thunderstorm WarningMAFReagan28 min
Apr 9, 11:26 PM CDTFlash Flood WarningMAFScurry2 hr
Apr 9, 11:35 PM CDTFlash Flood WarningMAFMitchell115 min
Apr 10, 5:35 AM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more16 hr
Apr 10, 2:58 PM CDTFire Weather WatchMAF14 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.